Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Mar 7, 2000, 10:25 AM MST for Logan County, Colorado. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 7, 2000, 10:25 AM MST (17:25 UTC)
- Expired
- Mar 7, 2000, 11:00 AM MST
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 10:53 AM MST | Hail 0.75 | Padroni, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 9:45 AM MST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KDEN 071727
SVRDEN
COC075-071800-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1025 AM MST TUE MAR 7 2000
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LOGAN COUNTY IN NORTHEAST COLORADO
* UNTIL 1100 AM MST
* AT 1025 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES WEST OF MERINO...OR ABOUT 15 MILES
SOUTHWEST OF STERLING...MOVING NORTH AT 45 TO 50 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
WILLARD...WESTPLAINS...PEETZ...PAWNEE PASS...PADRONI...NORTH STERLING
RESERVOIR...MERINO AND LOGAN CORNERS.
VERY LARGE HAIL IS POSSIB|LE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
LAT...LON 4053 10356 4052 10345 4043 10343 4044 10338
4099 10296 4099 10354
GARD...WFO BOULDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:15 AM MST, 7 hours 10 minutes earlier.
Area forecast discussion, Mar 7, 3:15 AM MST, 7 hours 10 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 315 AM MST TUE MAR 7 2000 SHORT TERM DISCUSSION: LOOKS LIKE A BEAUTIFUL SPRING DAY...IN OTHER WORDS LOTS OF WEATHER. THE MODELS SEEM TO HAVE THE RIGHT IDEA IN GENERAL BUT ARE WAY OFF ON THE NORTHWARD RUSH OF MOISTURE. LOCAL SFM MODEL IS BEST...WITH 20-25 KT S WINDS TURNING TO SE BY MIDDAY. THIS MAY ACTUALLY BE STARTING NOW...AND THE SPEEDS ARE PROBABLY UNDERDONE. SFM MODEL PRODUCES TURNING TO ELY WINDS N OF DENVER... WE MAY HAVE A NICE CYCLONE OR THE FLOW MAY BECOME TOO SELY AND TOO STRONG. WINDS WILL KEEP TEMPERATURES WARM...BIG BUST FOR NGM MOS TODAY. EARLY MORNING CONVECTION HAS BEEN ON THE EDGE OF THE MOISTURE WHICH IS ADVECTING NORTH NOW. THIS BOUNDARY WILL PROBABLY ROTATE WESTWARD ACROSS NERN CO DURING THE DAY...WHILE PERHAPS SLIDING EAST ACROSS SERN CO. PLUME OF MOISTURE AHEAD OF THIS IN SELY FLOW SHOULD BE THE CONVECTIVE FOCUS...I.E. WRN KS INTO NERN CO. MODEL SOUNDINGS MODIFIED FOR 55-60 DEGREE TEMPS AND 40-50 DEW POINTS AT 00Z GIVE CAPES OF 1000-2000 J/KG AND LIS OF -4 TO -8. THERE SHOULD BE ENOUGH SHEAR AND TURNING...ESPECIALLY IN NERN CO...TO SUPPORT SOME SEVERE HAIL THOUGH MARGINALLY SEVERE WIND GUSTS ARE PROBABLY THE GREATEST THREAT. THE DRIER DENVER AREA SHOULD BE LESS ACTIVE...BUT STILL PLENTY UNSTABLE. GIMMESTAD LONG TERM DISCUSSION: QUITE AN ACTIVE WEATHER PATTERN SHAPING UP FOR NEXT 30 HOURS OR SO WITH PASSAGE OF DESERT SW LOW BY LATER TNT. UPR LVL LOW ACROSS NRN MEXICO AND NOW APPEARS BE LIFTING OUT TO THE NORTHEAST PER MODEL CONSENSUS AS UPR LEVEL JET BOTTOMS OUT AND HEADING OUR WAY. MODELS ARE GENERALLY SIMILAR IN LIFTING LOW OUT INTO THE CENTRAL PLAINS ACROSS NEBRASKA BY WED AFTN. VARIOUS DETAILS ARE DIFFERENT IN MODELS BUT MAIN WORD THEY ALL SPELL IS WIND! RAPIDLY INCREASING SFC GRADIENT THIS EVENING WITH PROGGED GJT-DEN GRADIENT REACHING CLOSE TO 20MB. WITH STEEP LAPSE RATES THRU TNT IT WON'T TAKE MUCH TO CARRY STRONGER WINDS AT 700MB DOWN TO THE SURFACE. MAIN WIND EVENT WOULD BE AFT 06Z...BUT WITH CONVECTIVE ACTIVITY EXPECTED THIS EVENING AND STILL STRONG S-SW WNDS...THESE HI WINDS WOULD BE ALSO PRESENT BEFORE UPPER LOW PASSAGE. ALL MODELS ALSO SHOWING WINDS AT 700MB IN THE 50-60KT RANGE AS LOW LIFTS INTO THE PLAINS...THEN FAIRLY DECENT DOWNWARD FORCING SHOWN ON DIV-Q LAYERED FIELDS THRU WED AM. WITH ALL SAID WILL ISSUE A HIGH WND WATCH FOR MUCH OF NERN PLAINS/FOOTHILLS OF NERN CO FOR TNT/WED AM. WILL NOT GET FANCY WITH TIMING AT THIS POINT...BUT STRONGEST WINDS WILL BE OVR FOOTHILLS AREAS TNT AND OVER FAR NERN PLAINS TOWARDS WED MORNING THRU EARLY AFTN. THERE IS ALSO THE POTENTIAL FOR SOME SNOWFALL ACCUM OVER THE PLAINS ON WED. INITIALLY TNT...TOO WARM FOR SNOW...BUT SHOULD BE ENUF COLD AIR MOVING IN OVR NERN CO FOR SOME LIGHT ACCUM. CLOSER TO THE FOOTHILLS...THE STRONG DOWNSLOPE WINDS WILL KEEP POPS RATHER LOW. A BATCH OF SNOW FOR THE MTNS ALSO ON TAP THRU TNT WITH INCREASING NW FLOW...AMPLE MSTR...AND STEEP LAPSE RATES THIS EVENING. THESE STRONG PARAMETERS TAPER OFF SOME LATER IN THE NIGHT WITH POTENTIAL FOR SOME BRIEF HEAVY SNOWFALL THIS EVENING WITH CONVECTION. SNOW MODEL YIELDING SNOW ADVISORY AMOUNTS BUT WILL HOLD OFF SO DAY SHIFT CAN GET A LOOK SINCE STILL 2ND PRD. QUICK LOOK AT MRF SHOWING EXTENDED PRD LOOKING_ MORE ZONALLY WITH MAINLY OFF AND ON AGAIN THREAT OF SNOW IN THE MTNS...BUT MAINLY DRY OVER LOWER ELEVATIONS. ENTREKIN .DEN...HIGH WIND WATCH TNT/WED AM ZNS..35>40..42>45..48>50.
In the hours before
Special weather statement, Mar 7, 8:15 AM MST, 2 hours 10 minutes before
COZ041-045-046-071700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 815 AM MST TUE MAR 7 2000 ...STRONG THUNDERSTORMS MOVING INTO ELBERT AND EASTERN ARAPAHOE AND ADAMS COUNTIES... AT 805 AM MST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING ACROSS ELBERT COUNTY. THE STORMS WILL CONTINUE NORTH ALONG A DRY LINE INTO EASTERN ARAPAHOE AND EASTERN ADAMS COUNTIES AT SPEEDS OF 35 TO 40 MPH. ALL PEOPLE IN THE TOWNS OF ELBERT...KIOWA...DEER TRAIL...AGATE AND BYERS SHOULD BE ALERT FOR DANGEROUS CLOUD TO GROUND LIGHTNING... BRIEF RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH FROM THESE STORMS UNTIL 1000 AM MST THIS MORNING. TO REPORT SEVERE WEATHER CALL 1-800-287-2498. GARD...WFO BOULDER
Special weather statement, Mar 7, 9:45 AM MST, 40 minutes before
COZ041-045-046-071900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 945 AM MST TUE MAR 7 2000 ...STRONG THUNDERSTORMS CONTINUE OVER PALMER DIVIDE AND EAST OF METRO DENVER... AT 935 AM MST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING TO THE NORTH AT SPEEDS OF 40 TO 45 MPH ACROSS WESTERN ELBERT AND EASTERN LINCOLN COUNTIES. THE STORMS WILL CONTINUE NORTH ALONG A DRY LINE INTO EASTERN ARAPAHOE AND EASTERN ADAMS...MORGAN AND SOUTHEASTERN WELD COUNTIES. ALL PEOPLE IN THE TOWNS OF ELBERT...KIOWA...DEER TRAIL...AGATE... BYERS...HOYT...MATHESON...LIMON...WIGGINS...FORT MORGAN AND BRUSH SHOULD BE ALERT FOR DANGEROUS CLOUD TO GROUND LIGHTNING...BRIEF RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH FROM THESE STORMS UNTIL NOON MST. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PART OF NORTHEASTERN AND EAST CENTRAL COLORADO UNTIL 300 PM MST THIS AFTERNOON. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN DENVER CALL 1-800-287-2498. GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:51 AM MST | Severe Thunderstorm Warning | BOU | Lincoln | 39 min |
| Mar 7, 3:28 AM MST | Severe Thunderstorm Warning | BOU | Lincoln | 47 min |
| Mar 7, 9:49 AM MST | Severe Thunderstorm Warning | BOU | Lincoln | 31 min |
| Mar 7, 12:48 PM MST | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 27 min |
| Mar 7, 3:43 PM MST | Severe Thunderstorm Warning | BOU | Phillips | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.